Alert archive / North Carolina / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 288, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 23, 2007, 4:29 PM EDT for Grayson County, Virginia; Alleghany County, Ashe County, North Carolina. It was in force for 91 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 4:29 PM EDT (20:29 UTC)
- Expired
- Aug 23, 2007, 6:00 PM EDT
- In force
- 91 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
Counties Alleghany County, NC, Ashe County, NC, Grayson County, VA
The radar
The Roanoke radar (KFCX), 102 km from the middle of the area, began a volume at 20:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 4:35 PM EDT | HAIL 0.75 | 2 S Volney, VA | |
| Aug 23, 4:40 PM EDT | TSTM WND DMG | Piney Creek, NC | LARGE TREE DOWN ON TOPIA ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1564 J/kg
- Mixed-layer CIN
- -43 J/kg
- Mixed-layer LCL
- 581 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 232029
SVRRNK
NCC005-009-VAC077-232200-
/O.NEW.KRNK.SV.W.0288.070823T2029Z-070823T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
429 PM EDT THU AUG 23 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ALLEGHANY COUNTY IN NORTHWEST NORTH CAROLINA
NORTHEASTERN ASHE COUNTY IN NORTHWEST NORTH CAROLINA
CENTRAL GRAYSON COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 600 PM EDT.
* AT 427 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM INDEPENDENCE
TO BRIDLE CREEK TO VOLNEY...OR ALONG A LINE EXTENDING FROM
INDEPENDENCE TO MOUTH OF WILSON...AND MOVING SOUTH AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE...
INDEPENDENCE...
MOUTH OF WILSON...
GRASSY CREEK...
PINEY CREEK...
TWIN OAKS...
IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY
LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY
FROM WINDOWS UNTIL THE STORM HAS PASSED.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3664 8122 3667 8099 3644 8099 3644 8109
3642 8115 3642 8116 3639 8123 3641 8154
3659 8153 3667 8140
TIME...MOT...LOC 2029Z 354DEG 7KT 3663 8110 3658 8123
3661 8136
$$
DS5 follow-up statements
000
WWUS51 KRNK 232058
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
454 PM EDT THU AUG 23 2007
NCC005-009-VAC077-232200-
/O.CON.KRNK.SV.W.0288.000000T0000Z-070823T2200Z/
ALLEGHANY NC-ASHE NC-GRAYSON VA-
454 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL GRAYSON...NORTHEASTERN ASHE AND ALLEGHANY COUNTIES...
AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM PINEY CREEK TO 6 MILES SOUTHWEST OF LANSING...OR
ALONG A LINE EXTENDING FROM MOUTH OF WILSON TO ASHLAND...MOVING
SOUTH AT 10 MPH. RECENT TRENDS IN RADAR HAVE SHOWN THE STORMS
WEAKENING...AND CURRENTLY...MOST OR ALL OF THE STORMS ARE BELOW
SEVERE THRESHOLDS. HOWEVER...GIVEN THE HISTORY OF THE NATURE OF THE
STORMS TODAY...A REINTENSIFICATION TO SEVERE LEVELS IS LIKELY.
THEREFORE...THE WARNING WILL BE ALLOWED TO CONTINUE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TWIN
OAKS...STRATFORD...ENNICE...SCOTTVILLE...JEFFERSON...SPARTA...
WHITEHEAD...GLADE VALLEY AND LAUREL SPGS.
LAT...LON 3664 8122 3667 8099 3644 8099 3644 8109
3642 8115 3642 8116 3639 8123 3641 8154
3659 8153 3667 8140
TIME...MOT...LOC 2054Z 349DEG 9KT 3657 8129 3645 8160
$$000
WWUS51 KRNK 232111
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
509 PM EDT THU AUG 23 2007
NCC005-009-VAC077-232200-
/O.CON.KRNK.SV.W.0288.000000T0000Z-070823T2200Z/
ALLEGHANY NC-ASHE NC-GRAYSON VA-
509 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR CENTRAL GRAYSON...NORTHEASTERN ASHE AND ALLEGHANY COUNTIES...
AT 505 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING SEVERE
HAIL. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
SCOTTVILLE TO 6 MILES WEST OF RUGBY TO 11 MILES SOUTHWEST OF
LANSING...OR ALONG A LINE EXTENDING FROM 6 MILES NORTH OF LAUREL SPGS
TO WHITETOP TO ASHLAND...MOVING SOUTH AT 10 MPH. THE STRONGEST STORM
WAS OVER ASHLAND IN ASHE COUNTY WERE HAIL THE SIZE OF QUARTERS TO
GOLF BALLS ARE POSSIBLE.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ENNICE...SPARTA...WHITEHEAD...GLADE VALLEY AND JEFFERSON.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3664 8122 3667 8099 3644 8099 3644 8109
3642 8115 3642 8116 3639 8123 3641 8154
3659 8153 3667 8140
TIME...MOT...LOC 2109Z 342DEG 10KT 3649 8129 3658 8156
3641 8169
$$
DS000
WWUS51 KRNK 232135
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
521 PM EDT THU AUG 23 2007
VAC077-232131-
/O.CAN.KRNK.SV.W.0288.000000T0000Z-070823T2200Z/
GRAYSON VA-
521 PM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL GRAYSON COUNTY IS
CANCELLED...
THE STORMS THAT PROMPTED THE WARNING FOR GRAYSON COUNTY HAVE MOVED
OUT OF THE COUNTY. THEREFORE...THE WARNING HAS BEEN CANCELLED.
LAT...LON 3656 8099 3644 8099 3644 8109 3642 8115
3642 8116 3641 8119 3639 8123 3641 8154
3658 8153
TIME...MOT...LOC 2121Z 339DEG 4KT 3644 8165
$$
NCC005-009-232200-
/O.CON.KRNK.SV.W.0288.000000T0000Z-070823T2200Z/
ALLEGHANY NC-ASHE NC-
521 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN ASHE AND ALLEGHANY COUNTIES...
AT 518 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF LANSING...OR ABOUT
NEAR ASHLAND. THIS STORM WAS NEARLY STATIONARY. THE OTHER STORM OF
INTEREST IS IN ALLEGHANY COUNTY NEAR SCOTTSVILLE. THIS STORM HAS
WEAKENED BELOW SEVERE LIMITS...BUT THERE REMAINS A CONTINUED CONCERN
THE STORM WILL REINTENSIFY. THIS STORM WAS MOVING SOUTH AROUND 5 TO
10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
WHITEHEAD...TWIN OAKS...STRATFORD...SPARTA...SCOTTVILLE...LAUREL
SPGS...JEFFERSON...GLADE VALLEY AND ENNICE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3656 8099 3644 8099 3644 8109 3642 8115
3642 8116 3641 8119 3639 8123 3641 8154
3658 8153
TIME...MOT...LOC 2121Z 339DEG 4KT 3644 8165
$$
DS000
WWUS51 KRNK 232147
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
546 PM EDT THU AUG 23 2007
NCC005-232156-
/O.CAN.KRNK.SV.W.0288.000000T0000Z-070823T2200Z/
ALLEGHANY NC-
546 PM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR ALLEGHANY COUNTY IS
CANCELLED...
THE STORM THAT PROMPTED THE WARNING HAS DISSIPATED...THEREFORE THE
WARNING HAS BEEN CANCELLED.
LAT...LON 3657 8135 3653 8135 3651 8132 3648 8131
3644 8126 3640 8127 3641 8154 3658 8153
TIME...MOT...LOC 2146Z 344DEG 8KT 3638 8162
$$
NCC009-232200-
/O.CON.KRNK.SV.W.0288.000000T0000Z-070823T2200Z/
ASHE NC-
546 PM EDT THU AUG 23 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR NORTHEASTERN ASHE COUNTY...
AT 544 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 9 MILES WEST OF JEFFERSON...OR ABOUT NEAR
ASHLAND...MOVING SOUTH AT 5 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LAUREL
SPGS.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3657 8135 3653 8135 3651 8132 3648 8131
3644 8126 3640 8127 3641 8154 3658 8153
TIME...MOT...LOC 2146Z 344DEG 8KT 3638 8162
$$
DS000
WWUS51 KRNK 232159
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT THU AUG 23 2007
NCC009-232208-
/O.EXP.KRNK.SV.W.0288.000000T0000Z-070823T2200Z/
ASHE NC-
558 PM EDT THU AUG 23 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ASHE COUNTY
EXPIRES AT 600 PM EDT...
THE STORM THAT PROMPTING THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS AND IS EXITING THE COUNTY. SMALL PEA SIZE HAIL MAY STILL
OCCUR WITH THIS STORM AS IT MOVES INTO WATAUGA COUNTY NEAR TODD.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3657 8135 3653 8135 3651 8132 3648 8131
3644 8126 3640 8127 3641 8154 3658 8153
TIME...MOT...LOC 2158Z 348DEG 14KT 3631 8160
$$
DSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 3:29 PM EDT, 1 hour earlier.
Area forecast discussion, Aug 23, 3:29 PM EDT, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 PM EDT THU AUG 23 2007
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO RESULT IN ABOVE NORMAL
TEMPERATURES THROUGH SATURDAY...ESPECIALLY IN THE MOUNTAINS.
SHALLOW EASTERLY FLOW ACROSS THE PIEDMONT WHICH HAS BEEN
RESPONSIBLE FOR LOW CLOUDS AND COOLER DAYTIME TEMPERATURES WILL
BECOME MORE SOUTHERLY... ALLOWING HOT CONDITIONS TO RETURN ONCE
AGAIN BY FRIDAY AND ESPECIALLY SATURDAY. A COOL FRONT WILL MOVE
THROUGH THE REGION OVER THE WEEKEND...BRINGING A BETTER CHANCE FOR
SCATTERED THUNDERSTORMS FOR MOST LOCATIONS INTO SUNDAY.
TEMPERATURES SHOULD DROP BACK AGAIN TO NEAR NORMAL FOR MOST OF
NEXT WEEK BEHIND THIS FRONT.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
RADAR SHOWING ISOLD CONVECTION ACROSS THE WEST WHICH WILL MOVE VERY
SLOWLY SOUTHEAST BUT NOT LIKELY MOVE MUCH EAST OF BLUE RDG DUE TO
MORE STABLE AIR...SO EXPECTING QUICK DISSIPATION OF ISOLD
CONVECTION BY EARLY EVENING. SATL SHOWS STRATUS ACROSS THE
PIEDMONT FINALLY THINNING BUT BY THIS TIME WILL NOT BREAK UP
ENOUGH FOR APPRECIABLE HEATING...AND EXPECT TO FILL BACK IN AGAIN
QUICKLY THIS EVENING AS LIGHT EARLY FLOW CONTINUES. INCREASED SKY
COVER AND ADDED AREAS OF FOG ONCE AGAIN PER MODEL VERTICAL
PROFILES AND GENERALLY SIMILAR CONDITIONS TO LAST NIGHT. AM GOING
A FEW DEG ABOVE MAV LOW TEMP GUIDANCE IN THE PIEDMONT AND AT USUAL
LOCATIONS WERE COOL BIAS EXISTS...SUCH AS LWB.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
LOW LEVEL WINDS VEER FROM SOUTHEAST TO SOUTHERLY DURING DAY FRIDAY
AND THIS SHOULD HELP STRATUS BREAK UP A BIT EARLIER THEN TODAY...BUT
NAM SUGGESTS SOME CLOUDS HANGING IN ALONG BLUE RDG NEAR NC/VA
BORDER THROUGH MIDDAY. DESPITE SOME DECENT INSTABILITY IN FCST
SNDGS BY FRI AFTERNOON...GENERAL SUBSIDENCE AND DRIER AIR MID
LEVELS...PLUS SLOW START TO HEATING OUT EAST...SHOULD KEEP AN
ISOLD CONVECTION CONFINED TO HIGHER ELEVATIONS WITH FIRST
FORMATION ALONG THE RIDGES. MAV RUNNING A BIT WARM STILL FOR MOST
PLACES SO WENT 3-4 DEG COOLER FOR HIGHS FRIDAY.
FRONT APPROACHES LATE IN THE DAY SATURDAY FROM THE NORTHWEST...BUT
IN ADVANCE WITH SW TO WEST FLOW TEMPS SHOUDL REALLY SOAR
ESPECIALLY IN THE PIEDMONT WITH DOWNSLOPE. E XPECT MAV TEMPS
CLOSER TO WHAT WE SEE...WITH UPPER 90S EAST AND UPPER 80S TO MID
90S WEST. BETTER CHANCES OF CONVECTION AHEAD OF FRONT BUT AGAIN
THIS WILL INITIALLY BE ALONG HIGHER RIDGES. TRUE FRONTAL FORCING
LIKELY NOT TO ARRIVE UNTIL OVERNIGHT OR EVEN SUNDAY. FR SUNDAY
PLAYING THE LIKELIHOOD THAT BOUNDARY WILL BE IN VCNTY...ALTHOUGH
GFS SUGGESTING IT MAY BE MOSTLY THROUGH THE AREA BY EARLY
SUNDAY...BUT KEPT CHC POPS UP FOR ALL LOCATIONS. STILL NOT HOPEFUL
THERE WILL BE WIDESPREAD SIGNIFICANT RAINFALL..ESPECIALLY IF FRONT
SLIDES THROUGH OVERNIGHT SATURDAY NIGHT. MORE CLOUDS AROUND SUNDAY
SHOULD HELP KEEP HIGHS DOWN A BIT COMAPRED TO SATURDAY.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WEAK FRONTAL BOUNDARY LIKELY TO MOVE SOUTHEAST OF THE FCST AREA
SUNDAY NIGHT AND BEGIN TO DISSIPATE BY MONDAY ACROSS THE
CAROLINAS. THIS WEAKENING BOUNDARY MAY STILL BE CLOSE ENOUGH TO HELP
FOCUS BETTER CHANCES FOR DIURNAL CONVECTION ACROSS THE SOUTHERN
PORTION OF THE AREA ON MONDAY...BUT SOMEWHAT HIGHER CLOUD COVER
AND LOWER 850MB TEMPS BEHIND FRONT WILL ALSO ALLOW FOR COOLER
TEMPERATURES ACROSS THE FCST AREA. OTHERWISE HIGH PRESSURE WILL
DOOMINATE MOST OF THE WEEK BEYOND MONDAY. TREND IN THE GUIDANCE
HAS BEEN TO LOWER HIGH TEMPS LITTLE BY LITTLE...AS PROBABILITY OF
CONTINUED NE TO SE FLOW AND MORE CLOUDINESS LOOKS BETTER AND
BETTER FOR MUCH OF NEXT WEEK. FOR NOW WILL CONTINUE GOING WITH
THIS GUIDANCE...ALTHOUGH I WONDER ABOUT POSSIBILITY OF SOME WARMUP
IN ADVANCE OF NEXT FRONTAL SYSTEM WHICH WILL APPROACH LATE IN THE
WEEK AS FLOW TURNS MORE SW. IN ANY CASE...THE BULK OF THE WEEK
WILL BE AT OR BELOW NORMAL TEMPERATURES...WHICH WILL BE A NICE
CHANGE. SOME PRECIP CHCS REMAIN EVERY DAY BUT CERTAINLY ON THE LOW
SIDE...AND FOCUS WILL SHIFT MORE BACK TOWARD HIGHER ELEVATIONS BY
MID WEEK ONCE THE OLD BOUNDARY HAS COMPLETELY DISSIPATED. REALLY
MAINLY A CLIMATOLOGY FCST FOR MOST OF NEXT WEEK FOR TEMPS AND
PRECIP...WITH THE FAR SW PERHAPS BEING A BIT ABOVE NORMAL STILL.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/... A SHALLOW LAYER (1500
FEET) OF MARINE MOISTURE EXISTS ALONG AND EAST OF THE BLUE RIDGE.
THIS STABLE LAYER OF AIR WILL PERSIST THROUGH EARLY
FRIDAY...RESULTING IN LOW CIGS AND RESTRICTED VSBYS. WEST OF THIS
AIRMASS...FULL SOLAR INSOLATION IS EXPECTED WITH SCT-BKN AREAS OF
CU. DIFFERENTIAL HEATING BETWEEN THE CLOUD AREA TO THE EAST AND
HEATING OF THE MTNS WILL RESULT IN SCT TSRA OVER AND WEST OF THE
MTNS THIS AFTN AND EVE. WIND FIELDS ARE WEAK...SO TSTMS WILL BE
SLOW MOVING OR NEARLY STATIONARY. LOSS OF HEATING AT SUNSET SHOULD
RESULT IN DEMISE OF SHOWER ACTIVITY.
A MORE TYPICAL SUMMERTIME PATTERN REDEVELOPS FRIDAY AS THE MARINE
AIRMASS ERRODES. SHOULD BE A HOT AREAWIDE BOTH FRIDAY AND
SATURDAY WITH FORMATION OF SCT-BKN CU ALONG WITH SLOW MOVING AIR
MASS DEEP CONVECTION DURING THE PEAK HEATING PART OF THE DAY.
A COLD FRONT WILL APPROACH THE AREA EARLY SUNDAY AND BRING MORE
IN THE WAY OF CLOUD COVER...MOVING IN FROM THE OHIO VALLEY. THIS
FEATURE WILL ALSO BE THE FOCUS FOR SHRA/TSRA.
THE FRONT IS EXPECTED TO STALL OVER THE AREA EARLY NEXT WEEK...SO
ANTICIPATE BKN AREAS OF CLOUD COVER ALONG WITH DIURNAL CYCLE OF
SHRA/TSRA.
&&
.CLIMATE...
RECORD HIGH MINIMUM (WARMEST LOWS)
AUGUST 24TH AUGUST 25TH AUGUST 26TH
ROANOKE 74/2002 71/1978 70/1978
LYNCHBURG 72/1968 71/1993 74/1903
DANVILLE 74/1968 73/1968 72/1949
BLACKSBURG 65/2002 66/1989 64/1959
BLUEFIELD 68/1994 68/1975 69/1975
RECORD HIGHS
AUGUST 24TH AUGUST 25TH AUGUST 26TH
ROANOKE 93/1998 95/1993 98/1959
LYNCHBURG 97/1968 100/1943 95/1900
DANVILLE 98/1983 98/1998 98/1968
BLACKSBURG 93/1983 90/1993 91/1993
BLUEFIELD 87/1995 89/1995 87/1993
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...SK
NEAR TERM...SK
SHORT TERM...SK
LONG TERM...SK
AVIATION...PM
CLIMATE...WPHazardous weather outlook, Aug 23, 5:22 AM EDT, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 522 AM EDT THU AUG 23 2007 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043-044-WVZ042>045- 240930- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-MERCER-SUMMERS- MONROE-GREENBRIER- 522 AM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING WITH THE BEST CHANCE ALONG THE BLUE RIDGE. A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE PENNY SIZED OR LARGER HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ045>047-058-059-240930- CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 522 AM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 2:02 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 202 PM EDT THU AUG 23 2007 NCZ001-002-018-VAZ007-009-010-012-015-WVZ042-232000- WATAUGA NC-ALLEGHANY NC-ASHE NC-GRAYSON VA-SMYTH VA-WYTHE VA-BLAND VA- TAZEWELL VA-MERCER WV- 202 PM EDT THU AUG 23 2007 THE FORMATION OF WIDELY SCATTERED THUNDERSTORMS CAN BE EXPECTED ALONG AND WEST OF INTERSTATE 77 THIS AFTERNOON. DUE TO THE SLOW MOVEMENT...THESE STORMS MAY PRODUCE ISOLATED...BUT VERY HEAVY AMOUNTS OF RAINFALL. BETWEEN ONE AND TWO INCHES OF RAIN MAY OCCUR FROM ANY THUNDERSTORM THAT DEVELOPS THIS AFTERNOON. HOWEVER IT SHOULD FALL OVER A VERY LOCALIZED AREA. POOR DRAINAGE FLOODING IS POSSIBLE WHERE THE HEAVY RAIN OCCURS. BE ON THE LOOKOUT FOR DEBRIS ON ROADWAYS ALONG WITH FLOODED DITCHES AND SMALL DRAINAGES. THESE STORMS MAY ALSO PRODUCE SMALL HAIL AND OCCASIONAL CLOUD TO GROUND LIGHTNING. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR THE LATEST WEATHER UPDATES...OR IF A WARNING IS ISSUED. 11
Special weather statement, Aug 23, 4:06 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 406 PM EDT THU AUG 23 2007 WVZ042-232045- MERCER WV- 406 PM EDT THU AUG 23 2007 ...STRONG THUNDERSTORM OVER MERCER COUNTY... AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES EAST OF PRINCETON...OR ABOUT OVER OAKVALE...MOVING SOUTHWEST AT 5 MPH. THE STRONG THUNDERSTORM WILL BE NEAR...KEGLEY AT 430 PM EDT...PRINCETON AT 435 PM EDT...CERES...MERCER CO AIRPORT AT 445 PM EDT. EXPECT SMALL HAIL AND FREQUENT DANGEROUS LIGHTNING IN THE PATH OF THIS STORM. LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS SITUATION.
Local storm report, Aug 23, 4:11 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
411 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL 3 SSW CRIPPLE CREEK 36.78N 81.12W
08/23/2007 E0.75 INCH WYTHE VA PUBLIC
PENNY HAIL REPORTED NEAR THE WYTHE/GRAYSON COUNTY BORDER.
&&
JHThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 3:29 PM EDT | Severe Thunderstorm Warning | RNK | Grayson, Wythe | 61 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2007Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.